There has been much talk about how supplements can do you all the good in the world. But the truth is that some of them have side effects. Aside from that, reviews compiled online have demonstrated that some of these supplements have been found not to have any benefits, which give rise to the question of whether or not it is wise to risk oneself in taking them.
However, not all vitamin or mineral supplements are bad but it is important to know the potential dangers that taking some of these dietary supplements may cause. It doesn’t matter if you are buying from Immuneti or other popular brands; proper caution needs to be taken. Thus, below are some possible side effects of taking some supplements.
- Interaction of multivitamins with other drugs
Multivitamins are safe but they can look harmful if they interact with certain drugs in the body. A good example is when a patient is taking medication to encourage blood thinning and also taking a supplement containing vitamin K. This vitamin encourages blood clotting. Thus, the supplement can make the drug less effective.
To prevent such an interaction, it is best to seek the advice of a medical expert before taking any supplement. Another example is taking a dietary supplement to encourage weight loss and also taking drugs that counter the effort.
- Supplements containing Vitamin A can be harmful to pregnant women
Research has shown that pregnant women can be harmed by excess Vitamin A intake. This is because it can affect the baby’s normal development. Thus, pregnant women are advised to avoid any supplement containing at least 3,000 mcg of the retinol form of Vitamin A.
- Iron poisoning
Iron poisoning is more prevalent in younger children. Thus, potential iron overdose is one of the reasons why multivitamins come with cautions about keeping such supplements out of children’s reach. This is because it is easy for young children to mistake the shiny or colorful capsules for something different.
- Digestive Troubles
Although this may seem not too important, it is still worth considering. It is common for some people to develop stomach trouble after taking a supplement. Factors like constituents of the supplement and time of consumption can be the cause.
Some ingredients in the supplement may not go well with your system. Also, taking supplements on an empty stomach first thing in the morning may not be ideal for your stomach. That is why it is advisable to take vitamins and other dietary supplements with your lunch.
- Excess Vitamin D isn’t great for your Kidneys
Taking supplements high in vitamin D can have adverse effects on your kidney. This is because this vitamin encourages calcium absorption inside the body. Calcium is needed for stronger bones and to prevent certain diseases.
Thus, taking supplements rich in vitamin D is great since we can’t get enough from food. Taking high doses of such supplements may lead to excess vitamin D in the blood. This can lead to muscle pain, abdominal trouble, kidney stones, and more.
Supplements have their advantages, but also some side effects. Thus, one has to take them with caution. It is better to first consult a medical expert to first evaluate your health and nutritional needs before taking any supplement.